It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hair Loss / Alopecia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-03-2003, 07:39 AM   #1
Junior Member
 
Join Date: Sep 2003
Location: paris, france
Posts: 46
frenchie77 HB User
Question hair loss, diarrhea, nausea, vomiting...

Okay, here is my story...
26 yr old female-
My mother has Lupus, sister Crohns, and several uncles have intestinal problems. Yesterday I went in for a colonoscopy and upper endoscopy because I have been having strange symptoms for over 2 years- severe diarrhea, stomach cramps, nausea, and vomiting, extreme hair loss (about 50%), body aches, headaches, fatigue, dizzy spells, and tooth decay. My blood tests have shown that I am severely low in calcium and iron and this is why the doctor assumed I may have Crohns or a malabsorbtion problem. Well, after the colonoscopy yesterday he said that my colon, stomach, and all looked normal and that I would now have to wait to see the results of the biopsies. I am very confused as to what else could be going on with me and really want to get my symptoms taken care of as soon as possible. He did say that I may need to have another exam where he gives me a pill/camera thing to swallow (don't remember the name) that can take pictures of my small intestine to make sure that there is not a problem there. Does anyone have any advice, ideas, or suggestions? Some of my symptoms are strange and I would like to know if anyone else is suffering the same thing. I am currently living in France and want to be sure that I am having the best treatment possible, though I do feel that the doctor I am seeing is very thorough. Another thing I should add is that I was diagnosed with PCOS- Polycystic Ovarian Syndrome, about 4 years ago and take multiple meds for this- Glucophage, Spironolactone, Mircette, and then Paxil and Xanax. Would any of these meds be causing such symptoms. Thanks bunches for any info...

 
Sponsors Lightbulb
   
Old 09-09-2003, 07:58 AM   #2
Junior Member
 
Join Date: Sep 2003
Location: paris, france
Posts: 46
frenchie77 HB User
Post

I got my blood results back today, but still have to wait for the biopsies from the colonoscopy. Trying to get an appointment with the doctor to get these interpreted, but thought I would post them to see if anyone understands-

eosinophiles- high at 14%
total iron binding capacity- high
coefficient of stauration of iron- low
albumin-low
globulin alpha 1- high
globulin alpha 2- high
globulin beta- high
globuline gamma- normal
globulin A\G ratio - low

Thanks for any replies!

 
Old 09-14-2003, 02:25 PM   #3
Newbie
 
Join Date: Sep 2003
Location: Bolingbrook, IL USA
Posts: 1
luvinlexi HB User
Post

Hi, I'm 32 yr old/female diagnosed w/ Crohn's 2 years ago. Misdiagnosed for probably 3 years. The fatigue and hair loss are both signs of an auto-immune disorder, but, it could be from the one you already have, although from what you've written it sounds an aweful lot like Crohn's. The dizziness can be from low iron levels or from your anti-depressant. So can the fatigue. Paxil can sometimes do that. I'm not familiar w/ your other meds, only xanax and paxil. Bought a GREAT book that lists all the psychiatric drugs and there side effects. You might want to ask your "shrink" about Effexor. It's a new anti-depressant or Lexipro. They make you feel more awake, but could worsen the anxiety. I found that the Effexor helped w/ diarhea too. I have heard much about the new pill that takes pictures, but, they definitely need to look at your small bowel, cause that's where most Crohn's patients have their promblem. You might want to suggest a CT-scan too. That's how they found my Crohn's, and I find it to be less of a hassle than other tests. If you have any ??'s, feel free to contact me.
Heather

 
Old 10-29-2003, 02:31 PM   #4
Senior Veteran
 
Join Date: Oct 2003
Location: USA
Posts: 838
californiasunflower HB User
Post

Hi Frenchie! I recognize the drug spironolactone.
It is a diuretic and side affects can be nausea, vomiting, and gastrointestinal disturbances.


I have no actual experience with it because I was told I could not take it while using another medication I needed more. The other med. was a diuretic too. I experienced dry mouth, dry skin, weight loss, & some gastro. problems.


 
Old 11-05-2003, 06:39 AM   #5
Junior Member
 
Join Date: Sep 2003
Location: paris, france
Posts: 46
frenchie77 HB User
Thanks so much for the replies! I am still so confused as to what is wrong with me. The doctor has not been able to see any abnormalities in my intestines with the colonoscopy, endoscopy, and then the pill camera. All appears normal, but my blood work and stool samples are not. So far I have been diagnosed with malabsortion, and fat and mucous in stools. My blood results show inflammation. Still waiting to see what else. He says that it may just be the very beginning of Crohns disease. They told me that my medicines should not be causing the malabsortion, etc. Right now I am waiting for some more blood results to see what the next step will be. Anyways, I am still constantly tired and my hair loss is depressing. Just this morning I noticed a semi bald patch on the back of my head. Have been getting vitamin shots and using Minoxidil so hopefully I will start to regrow.
Luvinlexi, I am curious to know more about how you are being treated and if your Crohns is under control. Did you have malabsortion and hair loss and was the doctors able to help you?
Thanks!

 
Old 11-17-2003, 11:40 PM   #6
Newbie
 
Join Date: Nov 2003
Posts: 2
Caroleenie HB User
Hi Frenchie: I have had Crohn's for 6 years now - two years undiagnosed. It is so hard to find and the only way they found mine was doing what they call in Canada an Upper GI Series where you drink this awful dye and then they take xrays and can then find any narrowing in the small bowel caused by imflammation. I had the dizziness, weakness, painful diareeha, weight loss and malabsorption problems. I have to have a B12 shot once a month cause they took out this part of the small bowel that absorbs this important vitamin. I never had hair loss but believe this could definately be from malabsorption. Keep going back to doctors to have more tests on the small intestine since this is where most Crohn's is found. Good luck
Carolyn

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Hair Loss After Surgery??? MountainReader Hair Loss / Alopecia 12 04-27-2010 08:55 PM
Green Diarrhea ... help! RingItOn Bowel Disorders 4 10-27-2006 07:54 AM
Diuretic that does NOT cause Hair loss? little0ne Hair Loss / Alopecia 11 12-24-2005 02:52 PM
Extreme hair loss over here. THIS CAN'T BE NATURAL. Ya'll, please help me! I Eat Hay Hair Loss / Alopecia 16 06-01-2004 09:21 PM
hair loss, nausea, diarrhea, vomiting... frenchie77 Hair Loss / Alopecia 12 10-09-2003 07:53 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:32 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!